Crestor Side Effects

Date: June 9, 2011
Posted In: DLP Law

            John visited his doctor for a medical check-up and was advised that his cholesterol readings were unsatisfactory. His doctor prescribed Crestor to help improve his bad cholesterol levels. Not long afterwards, John started to notice a lot more muscle stiffness and aching as well as an unintentional weight gain which came on for no apparent reason.

            John\’s symptoms became progressively worse and he was examined by several doctors who all had a problem pinpointing the diagnosis for him. Finally, John was diagnosed with Rhabdomyolysis. This is a disease which is basically a break-down of the muscle fibers resulting in the release of those fibers into the blood stream. As a result of this, John eventually developed kidney failure as well as heart problems.

            There now exists substantial scientific literature establishing a link between the symptoms and ultimate kidney failure as well as heart problems that John was experiencing and the medication Crestor. John may well have a cause of action for a law suit against the manufacturer of Crestor for the side effects of the drug that he experienced.

Disclaimer: The above article is for instructive purposes only and each case is fact sensitive.  Consultation with an attorney should be obtained instead of reliance upon the legal issues discussed in this column. 

Tom Cummings
Thomas P. Cummings has been a Partner with Dougherty Leventhal & Price, LLP since 1996 and has been with the firm since 1991. He focuses his practice on workers’ compensation, Social Security Disability and personal injury cases.